MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66022002
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment the device malfunctioned, all the lights lighted up and there was no seal/green ok light.The issue was solved with a backup device and there was no injury reported.
 
Additional Manufacturer Narrative
H3,h6: we have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition, it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part numbers provided, there have been further complaints reported with this failure mode in the past three years.The device was used for treatment.The returned device underwent a product evaluation.An initial visual inspection did not identify any issues.When fresh batteries were inserted the device powered up and functioned.The device was powered up for a total of 21.5 minutes spent 36.9% of this time in a leak state (with the leak indicator lamp illuminated).During a functional test, the device could not achieve an optimal level of negative pressure wound therapy.The root cause was determined as a component failure.As the occurrence of this issue is within acceptable range, no further actions are deemed necessary at this stage.We will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part numbers provided, there have been further complaints reported with this failure mode in the past three years.The device was intended to be used for treatment.No samples were returned for analysis.Potential causes for the reported issue include; dressing not applied properly, without creases and fixation strips.Filter/port not adhered to dressing correctly.Connector not correctly fastened and secured to the pump.Tubing trapped, folded over/kinked causing a blockage.Dressing integrity has been compromised.Skin has not been thoroughly dried before application of the dressing causing the dressing to not sufficiently adhere to the skin.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause on this occasion.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 10CM X 20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull
UK 
MDR Report Key10213776
Report Number8043484-2020-01228
Device Sequence Number11416458
Product Code OMP
UDI-Device Identifier05000223492175
UDI-Public5000223492175
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66022002
Device Lot Number1937
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/17/2020
09/16/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/20/2020
09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1